Alert archive / California / Wind Advisories in 2019
Wind Advisory 49, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Oct 8, 2019, 1:14 PM PDT. It took effect at Oct 9, 2019, 8:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2019, 1:14 PM PDT (20:14 UTC)
- In effect from
- Oct 9, 2019, 8:00 AM PDT
- Expired
- Oct 9, 2019, 11:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
448 WWUS76 KHNX 082014 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 114 PM PDT Tue Oct 8 2019 CAZ196-198-199-090415- /O.UPG.KHNX.HW.A.0004.191009T1500Z-191010T0600Z/ /O.NEW.KHNX.WI.Y.0049.191009T1700Z-191010T0600Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 114 PM PDT Tue Oct 8 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 11 PM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Tehachapi Area, Indian Wells Valley and Kern County Desert. * WHEN...From 10 AM to 11 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travel will be difficult along Highways 14...58 and 395 for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ179-180-182-090415- /O.NEW.KHNX.WI.Y.0049.191009T1500Z-191009T2300Z/ West Side Hills-San Joaquin Confluence-Western San Joaquin Valley- Including the cities of Avenal, Coalinga, San Luis Reservoir, Los Banos, Mendota, Lemoore Station, Five Points, and Kettleman City 114 PM PDT Tue Oct 8 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM PDT WEDNESDAY... * WHAT...Northwest winds 10 to 20 mph with gusts up to 35 mph expected. * WHERE...West Side Hills, San Joaquin Confluence and Western San Joaquin Valley. * WHEN...From 8 AM to 4 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibility. * ADDITIONAL DETAILS...Localized blowing dust will be possible along the Interstate 5 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dudley
5 follow-up statements
485 WWUS76 KHNX 090410 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 910 PM PDT Tue Oct 8 2019 CAZ196-198-199-091215- /O.CON.KHNX.WI.Y.0049.191009T1700Z-191010T0600Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 910 PM PDT Tue Oct 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 11 PM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Tehachapi Area, Indian Wells Valley and Kern County Desert. * WHEN...From 10 AM to 11 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travel will be difficult along Highways 14...58 and 395 for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ179-180-182-091215- /O.CON.KHNX.WI.Y.0049.191009T1500Z-191009T2300Z/ West Side Hills-San Joaquin Confluence-Western San Joaquin Valley- Including the cities of Avenal, Coalinga, San Luis Reservoir, Los Banos, Mendota, Lemoore Station, Five Points, and Kettleman City 910 PM PDT Tue Oct 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM PDT WEDNESDAY... * WHAT...Northwest winds 10 to 20 mph with gusts up to 35 mph expected. * WHERE...West Side Hills, San Joaquin Confluence and Western San Joaquin Valley. * WHEN...From 8 AM to 4 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibility. * ADDITIONAL DETAILS...Localized blowing dust will be possible along the Interstate 5 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ab
189 WWUS76 KHNX 091024 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 324 AM PDT Wed Oct 9 2019 CAZ196-198-199-091900- /O.CON.KHNX.WI.Y.0049.191009T1700Z-191010T0600Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 324 AM PDT Wed Oct 9 2019 ...A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT THIS MORNING UNTIL 11 PM PDT TONIGHT... * WHAT...Sustained west winds 20 to 30 mph, with gusts near 55 mph expected. * WHERE...The most wind prone locations in the Kern County mountains and desert. * WHEN...From 10 AM PDT this morning until 11 PM PDT tonight. * IMPACTS...Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularity for high profile vehicles. Blowing dust and sand may reduce visibilities. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, U.S. Highway 395, Highway 58 below Tehachapi Pass, including the town of Mojave, and Highway 178 below Walker Pass, including the town of Inyokern. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ179-180-182-091900- /O.CON.KHNX.WI.Y.0049.191009T1500Z-191009T2300Z/ West Side Hills-San Joaquin Confluence-Western San Joaquin Valley- Including the cities of Avenal, Coalinga, San Luis Reservoir, Los Banos, Mendota, Lemoore Station, Five Points, and Kettleman City 324 AM PDT Wed Oct 9 2019 ...A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT THIS MORNING UNTIL 4 PM PDT THIS AFTERNOON... * WHAT...Sustained northwest winds 10 to 20 mph, with gusts near 35 mph expected. * WHERE...West Side Hills and extreme western portion of the San Joaquin Valley. * WHEN...From 8 AM PDT this morning until 4 PM PDT this afternoon. * IMPACTS...Travel will be difficult, particularly for high profile vehicles, such as camper and tractor trailers. Blowing dust may reduce visibilities. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 33, Highway 41, Highway 46, Highway 152 through Pacheco Pass, and Highway 198, west of Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BS
597 WWUS76 KHNX 091845 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1145 AM PDT Wed Oct 9 2019 CAZ196-198-199-100245- /O.CON.KHNX.WI.Y.0049.000000T0000Z-191010T0600Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1145 AM PDT Wed Oct 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Sustained west winds 20 to 30 mph, with gusts near 55 mph expected. * WHERE...The most wind prone locations in the Kern County mountains and desert. * WHEN...Until 11 PM PDT tonight. * IMPACTS...Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularity for high profile vehicles. Blowing dust and sand may reduce visibilities. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, U.S. Highway 395, Highway 58 below Tehachapi Pass, including the town of Mojave, and Highway 178 below Walker Pass, including the town of Inyokern. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ179-180-182-092300- /O.CON.KHNX.WI.Y.0049.000000T0000Z-191009T2300Z/ West Side Hills-San Joaquin Confluence-Western San Joaquin Valley- Including the cities of Avenal, Coalinga, San Luis Reservoir, Los Banos, Mendota, Lemoore Station, Five Points, and Kettleman City 1145 AM PDT Wed Oct 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WHAT...Sustained northwest winds 10 to 20 mph, with gusts near 35 mph expected. * WHERE...West Side Hills and extreme western portion of the San Joaquin Valley. * WHEN...Until 4 PM PDT this afternoon. * IMPACTS...Travel will be difficult, particularly for high profile vehicles, such as camper and tractor trailers. Blowing dust may reduce visibilities. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 33, Highway 41, Highway 46, Highway 152 through Pacheco Pass, and Highway 198, west of Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Molina
310 WWUS76 KHNX 092250 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 350 PM PDT Wed Oct 9 2019 CAZ179-180-182-100000- /O.EXP.KHNX.WI.Y.0049.000000T0000Z-191009T2300Z/ West Side Hills-San Joaquin Confluence-Western San Joaquin Valley- Including the cities of Avenal, Coalinga, San Luis Reservoir, Los Banos, Mendota, Lemoore Station, Five Points, and Kettleman City 350 PM PDT Wed Oct 9 2019 ...WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON... Winds have diminished below advisory level late this afternoon. Therefore, the National Weather Service will allow the advisory to expire at 4 PM PDT. $$ CAZ196-198-199-100600- /O.CON.KHNX.WI.Y.0049.000000T0000Z-191010T0600Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 350 PM PDT Wed Oct 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Sustained west winds 20 to 30 mph, with gusts near 55 mph expected. * WHERE...The most wind prone locations in the Kern County mountains and desert. * WHEN...Until 11 PM PDT tonight. * IMPACTS...Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularity for high profile vehicles. Blowing dust and sand may reduce visibilities. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, U.S. Highway 395, Highway 58 below Tehachapi Pass, including the town of Mojave, and Highway 178 below Walker Pass, including the town of Inyokern. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Molina
346 WWUS76 KHNX 100551 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1051 PM PDT Wed Oct 9 2019 CAZ196-198-199-100700- /O.EXP.KHNX.WI.Y.0049.000000T0000Z-191010T0600Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1051 PM PDT Wed Oct 9 2019 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... A few locally gusty winds to around 40 mph may occur over the next hour or two in the Mojave Desert. $$ ab
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 8, 2:54 AM PDT, 10 hours 20 minutes earlier.
Area forecast discussion, Oct 8, 2:54 AM PDT, 10 hours 20 minutes before
Area Forecast Discussion National Weather Service Hanford CA 254 AM PDT Tue Oct 8 2019 .SYNOPSIS... High temperatures this afternoon will be seven to nine degrees above normal for this time of year. A dry cold front will pass through Central California Wednesday, resulting in significant cooling and strong, gusty winds in a portion of the Kern County mountains and desert. A warming trend is expected this weekend. Dry weather will persist through at least Monday. && .DISCUSSION... An Eastern Pacific, upper-level ridge of high pressure will move eastward across the Golden State today. A cold front will progress southward through Northern California tonight. This strong, but dry cold front will move southward through Central California Wednesday. Damaging wind gusts are possible in a portion of the Kern County mountains and desert Wednesday into Wednesday evening. A High Wind Watch is in effect for this area. Maximum temperatures Wednesday afternoon will be twelve to fourteen degrees cooler than this afternoon. Westerly wind gusts may cause blowing dust to reduce visibilities in the western portion of the San Joaquin Valley Wednesday afternoon into Wednesday evening. In wake of the aforementioned cold front, offshore flow should develop and strengthen Wednesday night into Thursday, causing an increased fire weather risk for the Kern County mountains. An Eastern Pacific ridge of high pressure aloft will approach California Thursday night. This upper-level ridge of high pressure will progress eastward through the Western United States Friday into the upcoming weekend, resulting in a warming trend throughout Central California. Temperatures may drop back to seasonal values early next week. Dry weather will persist through at least the next seven days. && .AVIATION... VFR conditions will prevail at MCE, MER, FAT, VIS, and BFL through at least the next 24 hours. && .AIR QUALITY ISSUES... On Tuesday, October 8th, 2019, unhealthy for sensitive groups in Fresno and Kern Counties, as well as in Sequoia National Park and Forest. Further information is available at Valleyair.org. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low, medium, and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Wednesday morning through Wednesday evening for CAZ196-198-199. && public...BS aviation....BS weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 1:45 AM PDT | High Wind Watch | HNX | 11 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.